rss
BMJ Case Reports 2018; doi:10.1136/bcr-2017-223473
  • Unusual association of diseases/symptoms
  • CASE REPORT

Anti-TNF therapy-induced lupus erythematosus-like syndrome in a patient treated with adalimumab for cutaneous psoriasis

  1. Benjamin E. Bodnar
  1. Department of Medicine, Johns Hopkins University School of Medicine, Baltimore, Maryland, USA
  1. Correspondence to Dr Julie E. Stein, jstein17{at}jhmi.edu
  • Accepted 23 March 2018
  • Published 13 April 2018

Summary

A 44-year-old woman with cutaneous psoriasis and no history of joint involvement recently treated with adalimumab was admitted to the inpatient Internal Medicine service for uncontrolled, severe joint pain so debilitating that it limited her activities of daily living and prevented her from working as a medical technologist. She had stopped taking adalimumab 3 weeks prior to presentation after receiving approximately 2.5 months of therapy for cutaneous psoriasis unresponsive to trials of topical steroids and methotrexate. Antinuclear antibody and anti-double-stranded DNA antibodies were positive at high titres. She received a course of oral corticosteroids with improvement in her symptoms.

Footnotes

  • Contributors JES examined the patient, analysed the patient data and was the primary author of the case report. JP-F examined the patient, analysed the patient data and contributed to the writing of the case report. BB examined the patient and analysed the patient data. All authors approved the final version of the case report manuscript.

  • Funding This research received no specific grant from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article